Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 18, 2025, 3:11 PM MDT for Morgan County, Weld County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2025, 3:11 PM MDT (21:11 UTC)
- Expired
- May 18, 2025, 3:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 98 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 1:57 PM MDT | Tornado Watch | SPC | 6 hr |
The text
As transmitted.
739
WFUS55 KBOU 182111
TORBOU
COC087-123-182145-
/O.NEW.KBOU.TO.W.0009.250518T2111Z-250518T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
311 PM MDT Sun May 18 2025
The National Weather Service in Denver has issued a
* Tornado Warning for...
Northwestern Morgan County in northeastern Colorado...
East Central Weld County in northeastern Colorado...
* Until 345 PM MDT.
* At 311 PM MDT, a severe thunderstorm capable of producing a
tornado was located 8 miles north of Weldona, or 17 miles
northwest of Fort Morgan, moving northeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
New Raymer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4052 10401 4067 10395 4063 10369 4037 10376
4042 10406
TIME...MOT...LOC 2111Z 207DEG 16KT 4046 10395
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
RPK1 follow-up statement
318
WWUS55 KBOU 182135
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
335 PM MDT Sun May 18 2025
COC087-123-182145-
/O.EXP.KBOU.TO.W.0009.000000T0000Z-250518T2145Z/
Morgan CO-Weld CO-
335 PM MDT Sun May 18 2025
...TORNADO WARNING WILL EXPIRE AT 345 PM MDT FOR NORTHWESTERN MORGAN
AND EAST CENTRAL WELD COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM MDT Sunday for a
portion of northeast Colorado.
&&
LAT...LON 4052 10401 4067 10395 4063 10369 4037 10376
4042 10406
TIME...MOT...LOC 2111Z 207DEG 16KT 4047 10395
$$
RPKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 18, 12:14 PM MDT, 2 hours 57 minutes earlier. Its key messages:
- Severe thunderstorms expected this afternoon, focused across the northeast plains, with large hail and isolated tornadoes the primary threats.
- Cooler and windy with more showers/storms Monday and possibly Tuesday, but a much lower severe threat.
- Winter weather returns to the high country through Monday, with a Winter Weather Advisory in effect for the higher mountain elevations.
Area forecast discussion, May 18, 12:14 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1214 PM MDT Sun May 18 2025 .KEY MESSAGES... - Severe thunderstorms expected this afternoon, focused across the northeast plains, with large hail and isolated tornadoes the primary threats. - Cooler and windy with more showers/storms Monday and possibly Tuesday, but a much lower severe threat. - Winter weather returns to the high country through Monday, with a Winter Weather Advisory in effect for the higher mountain elevations. && .UPDATE... Issued at 1004 AM MDT Sun May 18 2025 Today's forecast continues to remain largely on track. The approaching shortwave trough has finally made its way into western Colorado as seen in satellite water vapor imagery. 12Z upper-air maps show a 300 mb jet streak pushing into south central Colorado that is expected to continue sliding northeast throughout the day, becoming a catalyst for this afternoon/evenings severe storm threat. Surface observations show a 999 mb surface low has formed over southeastern Colorado, and Gulf Moisture is being pulled into the eastern plains, where dewpoints are steadily climbing into the upper 40s to low 50s. This morning's cloud cover is slowly clearing from SW to NE, and a Denver Cyclone is in place just north of DIA. Hi-res guidance continues to show convection develop along a convergence zone in or near Denver this afternoon. With the cyclone now bringing WNW to NW winds into the Denver area, and ACARS soundings showing MLCAPE values beginning to increase, the pieces are falling into place for storms to initiate by early afternoon. Forecast soundings continue to show an environment conducive to significant sized hail (2"+), severe wind gusts of greater than 60 mph, and potential for a few EF2 tornadoes across our far northeastern corner counties, with lower end severe hazards possible as far west as the northern portion of the urban corridor. UPDATE Issued at 148 AM MDT Sun May 18 2025 All in all the forecast remains on track, with reasonably high confidence in the quick development of strong to severe thunderstorms this afternoon. The setup isn't without a failure mode however, as we're already seeing ample low stratus filling in across the plains with the advection of Gulf moisture fueled by developing low-level cyclogenesis. Still, a majority of guidance dissipates the cloud cover in time to erode the cap and allow for good upscale growth of convection as it treks into the northern plains, but it'll be worth keeping an eye on. The environment would support discrete supercells with large hail being the biggest threat, but fairly low LCLs and favorable SRH will also present potential for isolated tornados in our northeast corner later this afternoon and into early evening. With little in the way of notable trends in model guidance overnight, only minor touch-ups were performed to the forecast grids. && .DISCUSSION /Through Saturday/... Issued at 402 PM MDT Sat May 17 2025 Scattered showers and some weak thunderstorm chances will persist through the evening tonight, diminishing from west to east across the forecast area. Mild temperatures are expected across the plains tonight, ranging from the low to upper 40s, with 30s on tap for the mountain valleys. Southwesterly flow aloft will increase overnight tonight ahead of an approaching upper-level shortwave. At the surface, lee cyclogenesis will deepen throughout the day Sunday, with its center dropping to ~992 mb along the CO/KS border by early evening. Gulf moisture will be advected into northeastern Colorado as it wraps around the surface low, with dewpoints nearing 60F on the east side of an eastward propagating dryline by the afternoon. SPC has upgraded the northeastern corner of the state to an Enhanced Risk for severe weather for tomorrow, with large hail being the main threat, but severe winds and a few tornadoes can't be ruled out. With forecast soundings showing MUCAPE approaching 2000 J/kg, effective bulk shear topping 50 kts, and mid-level lapse rates near 9C/km, this environment would support supercells capable of producing significant (2"+) sized hail. Meanwhile in the mountains, winter weather will return to our highest elevations and increase in intensity through the day. With the height of the snowfall expected in the warmest portion of the day, accumulations will likely remain on grassy surfaces, but some of the higher mountain passes may see some slick travel conditions develop during the heaviest snowfall. With 4 to 8 inches expected, mainly for elevations above 10,000 feet, we have gone ahead and issued a Winter Weather Advisory beginning Sunday at 6 AM and continuing through Monday at 6 AM for Rabbit Ears Pass, Summit County, Mosquito Range, and the Indian Peaks. The main changes made to the NBM reside in the first half of the week. As the midnight shift mentioned, PoPs were very heavy across the plains on Monday on the latest NBM output. I went ahead and trended downward, keeping the greater chances of precipitation along the Palmer Divide where northerly flow behind a cold front will keep upslope in place, and lowered them south of the Cheyenne Ridge where downsloping conditions will reside. Should still see a chance for some rain showers and scattered storms across the forecast area as the aforementioned shortwave trough axis moves across the region. Drier conditions are expected to return on Tuesday as some weak ridging develops over the Rockies. A disturbance just to the north may initiate some afternoon showers or storms over the northern mountains, but the plains will largely remain dry. A warming trend will also begin on Tuesday, and by mid to late week, we should see some 80s return to the lower elevations. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1157 AM MDT Sun May 18 2025 Cumulus are beginning to build along the Palmer Divide after clearing skies through the morning have allowed for sufficient surface heating to take place. Convection is still on track to begin near the TAF sites within the next hour or so. Expecting convection to persist through the early evening, with showers remaining in the vicinity through late tonight. Winds will be VRB and gusty as storms pass and may have some outflows to contend with from stronger storms to the northeast later on tonight, but still expecting a return to drainage by around 7-8Z. Winds are expected to transition to the north tomorrow morning, with another chance for showers or weak convection to develop by early tomorrow afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Monday for COZ031-034. && UPDATE...Bonner DISCUSSION...Bonner AVIATION...Bonner
Hazardous weather outlook, May 18, 11:03 AM MDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Sun May 18 2025 COZ030>051-191715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Sun May 18 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop early this afternoon, mainly near and north of I-70, and strengthen as they move northeast through the afternoon and evening. Some of these are expected to become severe, with large and damaging hail being the most significant threat, along with the potential for isolated tornadoes. Localized strong wind gusts and minor flooding cannot be ruled out either. The greatest threat for severe weather will be focused across the northeast plains through mid-evening, particularly in Logan, Sedgwick, Phillips, and Northern Washington Counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few generally weak showers and thunderstorms will be possible Monday afternoon, with lesser but still non zero potential on Tuesday. Otherwise, no hazardous weather conditions are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, however spotters are encouraged to report any severe weather to the National Weather Service.
In the hours before
Local storm report, May 18, 1:25 PM MDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
125 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:08PM until 1:17PM.
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 18, 1:32 PM MDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
132 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:08PM until 1:17PM.
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0125 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.50 Inch Arapahoe CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0128 PM Tornado 8 S Manila Village 39.64N 104.52W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground.
&&Local storm report, May 18, 1:52 PM MDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
152 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:08PM until 1:17PM.
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0125 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.50 Inch Arapahoe CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0128 PM Tornado 8 S Manila Village 39.64N 104.52W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:28PM to 1:34PM.
0137 PM Tornado 2 ENE Manila Village 39.76N 104.48W
05/18/2025 Adams CO Trained Spotter
Tornado on ground.
0143 PM Tornado 3 NNE Bennett 39.79N 104.40W
05/18/2025 Adams CO Trained Spotter
Tornado on ground with debris being lofted.
&&Local storm report, May 18, 2:12 PM MDT, 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
212 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Corrects previous tornado report from 5 SE
Arapahoe Park. Tornado on ground from 1:08PM
until 1:17PM (time estimated).
0128 PM Tornado 8 S Manila Village 39.64N 104.52W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:28PM to 1:34PM
(time estimated).
0137 PM Tornado 2 ENE Manila Village 39.76N 104.48W
05/18/2025 Adams CO Trained Spotter
Tornado on ground.
0143 PM Tornado 3 NNE Bennett 39.79N 104.40W
05/18/2025 Adams CO Trained Spotter
Tornado on ground 1:43pm to 1:58pm (time
estimated) with debris being lofted. Mobile
overturned and large pine trees snapped.
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0125 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.50 Inch Arapahoe CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, May 18, 2:59 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
259 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Hail 3 SE Mead 40.19N 104.97W
05/18/2025 M0.75 Inch Weld CO Public
Report from mPING: Dime (0.75 in.).
0252 PM Hail 1 W Johnstown 40.34N 104.93W
05/18/2025 M0.75 Inch Weld CO Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:06 PM MDT | Special Weather Statement | BOU | Adams | 24 min |
| May 17, 7:26 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 49 min |
| May 18, 3:20 AM MDT | Special Weather Statement | BOU | Weld | 25 min |
| May 18, 1:09 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Douglas | 36 min |
| May 18, 1:12 PM MDT | Tornado Warning | BOU | Arapahoe | 33 min |
| May 18, 1:33 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 27 min |
| May 18, 1:49 PM MDT | Tornado Warning | BOU | Adams | 26 min |
| May 18, 2:08 PM MDT | Tornado Warning | BOU | Adams, Morgan | 37 min |
| May 18, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| May 18, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 37 min |
| May 18, 2:45 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 45 min |
| May 18, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 44 min |
| May 18, 2:56 PM MDT | Tornado Warning | BOU | Logan, Weld | 34 min |
| May 18, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| May 18, 3:03 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Jefferson | 42 min |
| May 18, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 35 min |
| May 18, 3:30 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| May 18, 3:55 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 20 min |
| May 18, 4:01 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| May 18, 4:10 PM MDT | Tornado Warning | BOU | Logan | 35 min |
| May 18, 4:11 PM MDT | Tornado Warning | BOU | Logan | 34 min |
| May 18, 4:26 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 34 min |
| May 18, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 49 min |
| May 18, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| May 18, 4:50 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 40 min |
| May 18, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 46 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.